Hello! I'm a dancer and I've been experience knee pain
Patient :Hello! I'm a dancer and I've been experience knee pain in my left knee. It's not on my kneecap but the left side of my knee. It hurts when I cross my legs or move my knee in that direction at all and it's extra painful to straighten my knee after I've been crossing my legs. It does not hurt at all in any other position. I am on the medication accutain that people have said causes joint pain. The only thing about that is its only my left knee and no other joints have been feeling pain. I do have a very rigorous dance schedule that requires me to move a lot. This has been going on for the past few weeks. I'm not able to sit out of dance because I am on a committed team and dance is my major.
Thanks for posting your query at ATD.
Accutain is associated with joint pain and it can be a cause of your knee pain but there is a strong possibility of pain arising due to repeated micro trauma to the ligamentous structure around the knee causing pain.
Repeated trauma can also lead to intrasubstance degenerative changes in the ligamentous structure causing pain.
First step in treatment is to identify the etiology and the pathological changes with clinical examination and appropriate investigation (MRI scan) once the diagnosis is confirmed, treatment will go according to it.
Its been only few weeks of pain and you should consider getting it clinically examined before the condition progresses further. Acute pains can be tackled easily with short duration of immobilisation but on e the pain becomes chronic treatment is prolonged and results achieved at times can be inferior to early treatment.
You should give rest to the knee, apply some analgesic gel and avoid the painful positions of knee. In case of swelling anti inflammatory medication will also be required for short duration of time. Local physiotherapy in form of ultrasonic massage is also helpful in such conditions.
Feel free to discuss further.
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.